A 65-yeat old woman with end-stage renal disease (ESRD) on maintenance hemodialysis was admitted for fever and chills for 3 days accompanied by forearm arterio-venous graft (AVG) swelling. Hematogram revealed marked leukocytosis (25800/μL) and blood culture reported methicillin-resistant Staphylococcus aureus (MRSA). Vancomycin (1 gram every 4 days) was used for AVG MRSA infection. Skin itching over palmar and plantar areas developed after a 2-week course of vancomycin. Palmar and plantar erythema occurred one day later and progressed to scaling lesions during the next 3 days. These desquamative leslons gradually improved after topical steroid use and vancomycin was withdrawn. We reported a vancomycin-induced palmoplantar erythema in a patient with maintenance hemodialysis. This report suggests vancomycin should be prescribed to dialysis patients with more caution.
|頁（從 - 到）||43-46|
|出版狀態||已發佈 - 2009|